Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 98, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 28, 2013, 1:47 PM EDT for Bedford County, Cambria County, Somerset County, Pennsylvania. It was in force for 73 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 1:47 PM EDT (17:47 UTC)
- Expired
- Jun 28, 2013, 3:00 PM EDT
- In force
- 73 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Cambria County, PA, Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 116 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:20 PM EDT | TSTM WND DMG | New Centerville, PA | TREES DOWN IN SOMERSET AND NEW CENTERVILLE |
| Jun 28, 2:25 PM EDT | TSTM WND DMG | Rockwood, PA | NUMEROUS TREES DOWN |
| Jun 28, 3:00 PM EDT | TSTM WND DMG | Hyndman, PA | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
035
WUUS51 KCTP 281747
SVRCTP
PAC009-021-111-281900-
/O.NEW.KCTP.SV.W.0098.130628T1747Z-130628T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
147 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BEDFORD COUNTY PENNSYLVANIA...
SOUTHERN CAMBRIA COUNTY PENNSYLVANIA...
SOMERSET COUNTY PENNSYLVANIA...
* UNTIL 300 PM EDT
* AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR EVERSON...MOVING EAST AT 35
MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS INCLUDED IN THE WARNING...
BEDFORD...BELMONT...ELIM...PORTAGE...SOMERSET...WINDBER...ACOSTA...
BEAVERDALE...BERLIN...BLUE KNOB STATE PARK...BOSWELL...BUFFALO
MILLS...CENTRAL CITY...CESSNA...DALE...DAVIDSVILLE...DUNLO...
FERNDALE...FRIEDENS AND GEISTOWN.
OTHER NOTABLE LOCATIONS IN THE WARNING... FLIGHT 93 NATIONAL MEMORIAL
AND UNIVERSITY OF PITTSBURGH - JOHNSTOWN.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 146...I-99 BETWEEN
MILE MARKERS 0 AND 6.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 3987 7941 3989 7941 4009 7926 4012 7921
4013 7918 4029 7906 4041 7856 4038 7856
4035 7861 4033 7862 4029 7852 3978 7848
TIME...MOT...LOC 1747Z 259DEG 32KT 4006 7951
$$
FORECASTER:RHG1 follow-up statement
327
WWUS51 KCTP 281838
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
238 PM EDT FRI JUN 28 2013
PAC021-281847-
/O.CAN.KCTP.SV.W.0098.000000T0000Z-130628T1900Z/
CAMBRIA PA-
238 PM EDT FRI JUN 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR CAMBRIA COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 4013 7851 3978 7848 3987 7941 3989 7941
4009 7926 4012 7921 4013 7918 4020 7913
TIME...MOT...LOC 1837Z 259DEG 32KT 4014 7894
$$
PAC009-111-281900-
/O.CON.KCTP.SV.W.0098.000000T0000Z-130628T1900Z/
BEDFORD PA-SOMERSET PA-
238 PM EDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOMERSET AND BEDFORD COUNTIES...
AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BOSWELL...OR 10 MILES NORTHEAST OF SOMERSET...MOVING EAST AT 35
MPH.
LOCATIONS INCLUDED IN THE WARNING...
BEDFORD...CESSNA...BUFFALO MILLS...FRIEDENS...CENTRAL CITY...
BERLIN...ACOSTA...SCHELLSBURG...RAINSBURG...NEW PARIS...MANNS
CHOICE...HYNDMAN...STOYSTOWN...SHANKSVILLE...SEVEN SPRINGS...
ROCKWOOD...NEW BALTIMORE...JENNERSTOWN...INDIAN LAKE AND
HOOVERSVILLE.
OTHER NOTABLE LOCATIONS IN THE WARNING... FLIGHT 93 NATIONAL
MEMORIAL.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 146...I-99 BETWEEN
MILE MARKERS 0 AND 5.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND SMALL
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE...AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4013 7851 3978 7848 3987 7941 3989 7941
4009 7926 4012 7921 4013 7918 4020 7913
TIME...MOT...LOC 1837Z 259DEG 32KT 4014 7894
$$
FORECASTER:RHG/ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:31 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 28, 1:31 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 131 PM EDT FRI JUN 28 2013 .SYNOPSIS... AN UNSEASONABLY DEEP TROUGH WILL CARVE OUT OVER THE EASTERN UNITED STATES FROM THE GREAT LAKES THROUGH THE MID-SOUTH INTO THE WEEKEND. THIS PATTERN WILL FEATURE SLIGHTLY COOLER TEMPERATURES AND FREQUENT SHOWERS. THE UNSETTLED WEATHER REGIME WILL PERSIST INTO THE FIRST WEEK OF JULY AS THE UPPER LEVEL TROUGH AXIS SLOWLY MIGRATES INTO THE MISSISSIPPI VALLEY...PULLING A DEEP PLUME OF TROPICAL MOISTURE NORTHWARD ALONG THE EAST COAST. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... SVR WATCH #386 IN EFFECT FOR SOUTHWEST QUARTER OF CENTRAL PA THROUGH 800 PM THIS EVENING. ENHANCED SHEAR AND CONVERGENCE IN THIS AREA WITH FAVORABLE INSTABILITY SHOULD PROMOTE MORE ORGANIZED STORMS AND THE POTENTIAL FOR BOWING LINE SEGMENTS AND POTENTIAL WIND DAMAGE AND LARGE HAIL. PULSE STORMS ACROSS THE NORTHWEST HAVE PRODUCED MARGINAL HAIL AND ONE SEVERE REPORT...WILL CONTINUE TO MONITOR AS WELL. SEVERAL TRIGGERS ROTATING THROUGH THE BROAD UPPER TROF EARLY THIS AFTERNOON. BEST FORCING IS NOW SPREADING SOUTHEASTWARD FROM ONTARIO TOUCHING OFF A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH BRIEF HEAVY RAINFALL. WILL WATCH THESE FOR PULSE HAIL AND LOCAL STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS...AND HOPE THEY REMAIN NORTH OF YDY/S RAINFALL MAX OVER NORTHWEST CLEARFIELD COUNTY. WEAK RIDGING AT THE SURFACE AND ALOFT WILL CONTINUE TO ALLOW FOR SOME BREAKS IN THE LAYERED STRATO AND ALTOCU CLOUDS THIS AFTERNOON. DESTABLIZATION IN THE MODERATELY UNSTABLE ENVIRONMENT WILL SUPPORT LOCALLY HEAVY DOWNPOURS AND WIND GUSTS TO 35 MPH AND SOME HAIL. IN THE MORE HIGHLY SHEARED ENVIRONMENT OVER THE LAUREL HIGHLANDS INTO THE SOUTH CENTRAL MOUNTAINS...SOME BOWING LINE SEGMENTS ARE POSSIBLE. LATEST 4KM SPC WRF SHOWS THIS EVOLUTION WITH RAPID STORM MOTIONS INTO THE SOUTH CENTRAL MOUNTAINS MID TO LATE AFTERNOON. ANOTHER ACTIVE AFTERNOON FOR SURE. STILL...THIS IS AN IMPROVEMENT OVER THU WITH LESS OF A HEAVY RAINFALL THREAT. HIGH CHANCE TO LIKELY POPS FOCUSED ALONG THE SOUTHERN TIER THROUGH THIS EVENING. EXPECT ACTIVITY TO QUICKLY DWINDLE BY LATE EVENING WITH A QUIET OVERNIGHT AND LIKELY EARLY MORNING FOG FORMATION. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM SATURDAY/... PRECIP WATER VALUES WILL DIP BY AROUND 0.50 INCH TONIGHT...AND PERIODS OF CLEARING WILL ALLOW TEMPS TO COOL OFF NICELY...ESPECIALLY ACROSS CENTRAL AND NWRN PENN WHERE LOWS EARLY SAT WILL VARY FROM THE MID 50S TO AROUND 60F. LINGERING...SLIGHTLY HIGHER PWATS ACRS THE LOWER SUSQ VALLEY WILL KEEP TEMPS FROM FALLING BELOW THE MID 60S. DAYTIME HIGHS CONTINUE TO TREND DOWNWARD INTO THE WEEKEND WITH HIGH TEMPS A FEW...TO SEVERAL DEG BELOW NORMAL ACROSS THE CENTRAL AND NW MTNS GIVEN CLOUDIER SKIES AND AFTERNOON PRECIPITATION. THE UNSEASONABLY LOW HEIGHTS WILL COVER THE OHIO VALLEY AND WESTERN PA ON SATURDAY...A PATTERN FAVORABLE FOR DIURNAL CONVECTION GIVEN COOL TEMPS ALOFT/STEEP LAPSE RTS. WILL MAINTAIN LIKELY POPS FOR PM SHRA/TSRA ACROSS THE WESTERN COUNTIES BASED ON LATEST 00Z/03Z GEFS AND SREF GUIDANCE. ENS MEAN 925MB TEMPS INDICATE SAT WILL BE ANOTHER WARM DAY ACROSS THE EASTERN HALF OF THE STATE...WHILE CLOUDS/PRECIP KEEP READINGS COOLER ACROSS THE WEST. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... MED RANGE MDL GUIDANCE IN AGREEMENT WITH REGARDS TO THE LARGE SCALE PATTERN...INDICATING AN ANOMALOUS TROF CENTERED OVR THE E GRT LKS/OHIO VALLEY ON SUNDAY...THEN A GRADUAL WESTWARD MIGRATION OF TROF AND W ATLANTIC RIDGE INTO NEXT WEEK. AS THIS RETROGRESSION TAKES PLACE...SOUTHERLY LL JET AND BAND OF ANOMALOUS PWATS ON WESTERN PERIPHERY OF W ATLANTIC RIDGE WILL RETURN TO THE AREA...PROMOTING ABOVE NORMAL RAINFALL FROM DIURNALLY-ENHANCED CONVECTION SUN-WED. ALTHOUGH MCLDY SKIES SHOULD CAP DAYTIME TEMPS CLOSE TO SEASONAL NORMS...THE SOUTHERLY FLOW OF HUMID AIR SHOULD RESULT IN A STRETCH OF RELATIVELY WARM NIGHTS WITH LOWS IN THE 60S DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCT SHOWERS AND TSTMS INCREASE IN COVERAGE THRU LATE AFTN...WITH SOME STG-SVR STORMS POSSIBLE ESPECIALLY OVER THE SWRN-SCNTRL AIRFIELDS. THE CONVECTION SHOULD BE DIURNALLY DRIVEN AND WEAKEN/DISSIPATE WITH THE LOSS OF HEATING. SOME FOG/STRATUS MAY DEVELOP OVERNIGHT GIVEN LGT WINDS AND HIGH SFC DEWPOINTS/RESIDUAL BLYR MSTR. A LARGE UPPER LEVEL TROUGH WILL CARVE OUT OVER THE EASTERN U.S. INTO THE WEEKEND...BEFORE MIGRATING SLOWLY WESTWARD INTO THE MIDWEST AND PLAINS DURING THE FIRST WEEK OF JULY. THIS WILL RESULT IN A PROLONGED PERIOD OF UNSETTLED CONDITIONS WITH DAILY CHANCES FOR SCT SHOWERS AND THUNDERSTORMS. SOME FOG MAY ALSO BE POSSIBLE A FEW HOURS EITHER SIDE OF SUNRISE. OUTLOOK... SAT-TUE...VFR-MVFR WITH SCT SHOWERS AND TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR/STEINBUGL NEAR TERM...DEVOIR/LAMBERT SHORT TERM...LAMBERT LONG TERM...LAMBERT AVIATION...DEVOIR/STEINBUGL
Hazardous weather outlook, Jun 28, 1:12 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 112 PM EDT FRI JUN 28 2013 PAZ004>006-010>012-017>019-037-041-042-045-046-049-291715- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- 112 PM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE STORMS WILL BE ACCOMPANIED BY GUSTY WINDS...SMALL HAIL...AND LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS NEW RAINFALL COULD LEAD TO ADDITIONAL FLOODING...ESPECIALLY WHERE THUNDERSTORMS TRAIN ACROSS THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>028-033>036-056-063-064-291715- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-CUMBERLAND-ADAMS- 112 PM EDT FRI JUN 28 2013 ...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL COME IN THE FORM OF LOCALIZED DAMAGING STRAIGHT LINE WINDS AND ISOLATED OCCURRENCES OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS NEW RAINFALL COULD LEAD TO ADDITIONAL FLOODING...ESPECIALLY WHERE THUNDERSTORMS TRAIN ACROSS THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ050>053-057>059-065-066-291715- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON- YORK-LANCASTER- 112 PM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREAT WILL COME IN THE FORM OF LOCALIZED DAMAGING STRAIGHT LINE WINDS AND ISOLATED OCCURRENCES OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS NEW RAINFALL COULD LEAD TO ADDITIONAL FLOODING...ESPECIALLY WHERE THUNDERSTORMS TRAIN ACROSS THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 28, 12:38 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1238 PM EDT FRI JUN 28 2013
PAZ004-005-281700-
MCKEAN PA-WARREN PA-
1238 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN MCKEAN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF MCKEAN AND WARREN
COUNTIES AT 1233 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS WILL IMPACT STATE ROAD 59.
LAT...LON 4200 7891 4200 7873 4186 7868 4184 7906
4200 7910 4201 7891
FORECASTER: LA CORTELocal storm report, Jun 28, 12:58 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1258 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD 3 SW DUBOIS 41.09N 78.80W
06/27/2013 CLEARFIELD PA 911 CALL CENTER
RT. 119 CLOSED
1140 AM FLASH FLOOD 2 SW DUBOIS 41.10N 78.78W
06/27/2013 CLEARFIELD PA 911 CALL CENTER
SMALL STREAMS OUT OF BANKS... ROADWAYS FLOODED FROM
TROUTVILLE TO DUBOIS
1154 AM FLASH FLOOD 2 NE TROUTVILLE 41.05N 78.76W
06/27/2013 CLEARFIELD PA EMERGENCY MNGR
FIRST FLOOR FLOODING
1154 AM FLASH FLOOD 2 NE TROUTVILLE 41.05N 78.76W
06/27/2013 CLEARFIELD PA EMERGENCY MNGR
INTERSECTION OF 219 AND 322 FLOODED
1205 PM FLASH FLOOD 1 S DUBOIS 41.11N 78.76W
06/27/2013 CLEARFIELD PA 911 CALL CENTER
CUMMINGS ROAD CLOSED
1210 PM FLASH FLOOD DUBOIS 41.12N 78.76W
06/27/2013 CLEARFIELD PA 911 CALL CENTER
CAR STUCK IN ROAD... MAIN STREET CLOSED
1245 PM FLASH FLOOD DUBOIS 41.12N 78.76W
06/27/2013 CLEARFIELD PA EMERGENCY MNGR
MULTIPLE RESCUES IN SANDY TOWNSHIP
1245 PM FLASH FLOOD DUBOIS 41.12N 78.76W
06/27/2013 CLEARFIELD PA EMERGENCY MNGR
RT. 255 BY DUBOIS MALL HAS 3 FT OF WATER ON ROADWAY
1250 PM FLASH FLOOD DUBOIS 41.12N 78.76W
06/27/2013 CLEARFIELD PA SOCIAL MEDIA
PARTS OF RT. 119 INTO DUBOIS WASHED OUT
0132 PM FLASH FLOOD FERNDALE 40.29N 78.92W
06/27/2013 CAMBRIA PA 911 CALL CENTER
FLOODED BASEMENT AND FLOODED ROADWAY
0230 PM FLASH FLOOD DUBOIS 41.12N 78.76W
06/27/2013 CLEARFIELD PA EMERGENCY MNGR
ALL ROADS IN AND OUT OF DUBOIS ARE IMPASSABLE. 4 FT OF
WATER ON ROAD BY DUBOIS MALL.
0230 PM FLASH FLOOD TREASURE LAKE 41.17N 78.72W
06/27/2013 CLEARFIELD PA EMERGENCY MNGR
ROADWAY FLOODING
0240 PM TSTM WND DMG BLAIN 40.34N 77.51W
06/27/2013 PERRY PA 911 CALL CENTER
TREES AND WIRES DOWN
0413 PM TSTM WND DMG 2 NE DENVER 40.25N 76.11W
06/27/2013 LANCASTER PA EMERGENCY MNGR
TREES REPORTED DOWN NEAR CREAMERY AND CREEK ROADS IN
WEST COCALICO TWP.
0415 PM TSTM WND DMG 2 E BOALSBURG 40.77N 77.75W
06/27/2013 CENTRE PA PUBLIC
TREES REPORTED DOWN JUST OFF OF ROUTE 45.
0430 PM TSTM WND DMG 4 ENE PETERSBURG 40.60N 77.98W
06/27/2013 HUNTINGDON PA 911 CALL CENTER
TREES DOWN OVER ROADS
0440 PM TSTM WND DMG PINE GROVE MILLS 40.74N 77.87W
06/27/2013 CENTRE PA PUBLIC
TREES DOWN ON PINE GROVE MTN.
0450 PM FLOOD STATE COLLEGE 40.79N 77.86W
06/27/2013 CENTRE PA SOCIAL MEDIA
FLOODING REPORTED ON PARK AVE.
0450 PM FLOOD PINE GROVE MILLS 40.74N 77.87W
06/27/2013 CENTRE PA SOCIAL MEDIA
FLOODING REPORTED ON ROUTE 45.
0450 PM FLASH FLOOD MECHANICSBURG 40.21N 77.01W
06/27/2013 CUMBERLAND PA TRAINED SPOTTER
STREET FLOODING REPORTED.
0455 PM FLOOD STATE COLLEGE 40.79N 77.86W
06/27/2013 CENTRE PA TRAINED SPOTTER
FLOODING REPORTED ON ATHERTON ST.
0500 PM FLASH FLOOD RIFE 40.55N 76.88W
06/27/2013 DAUPHIN PA TRAINED SPOTTER
ROUTE 209 DOWN TO ONE LANE IN UPPER PAXTON TWP DUE TO
FLOODING.
0500 PM FLOOD MCALEVYS FORT 40.64N 77.82W
06/27/2013 HUNTINGDON PA 911 CALL CENTER
ROADS CLOSED DUE TO FLOODING
0500 PM FLOOD 2 NW WHIPPLE DAM STATE 40.71N 77.87W
06/27/2013 HUNTINGDON PA 911 CALL CENTER
ROADS CLOSED DUE TO FLOODING
0500 PM FLASH FLOOD HONEY GROVE 40.42N 77.55W
06/27/2013 JUNIATA PA 911 CALL CENTER
RTE 75 CLOSED NEAR HONEY GROVE FOR TWO HOURS 5PM-7PM
0505 PM TSTM WND DMG JACKSONVILLE 40.99N 77.63W
06/27/2013 CENTRE PA TRAINED SPOTTER
TREES DOWN ALONG ROUTE 26.
0520 PM FLOOD STATE COLLEGE 40.79N 77.86W
06/27/2013 CENTRE PA SOCIAL MEDIA
FLOODING REPORTED ALONG A PORTION OF COLLEGE AVE.
0520 PM FLASH FLOOD PENBROOK 40.28N 76.85W
06/27/2013 DAUPHIN PA SOCIAL MEDIA
FLOODING ON 28TH ST COMING INTO PENBROOK.
0530 PM FLASH FLOOD HARRISBURG 40.28N 76.88W
06/27/2013 DAUPHIN PA SOCIAL MEDIA
FLOODING REPORTED ALONG FRONT ST.
0545 PM FLOOD STATE COLLEGE 40.79N 77.86W
06/27/2013 CENTRE PA SOCIAL MEDIA
FLOODING ALONG WESTERLY PARKWAY.
0552 PM FLASH FLOOD HEGINS 40.65N 76.50W
06/27/2013 SCHUYLKILL PA TRAINED SPOTTER
WATER ACROSS ROUTE 25.
0555 PM FLASH FLOOD HERNDON 40.71N 76.84W
06/27/2013 NORTHUMBERLAND PA SOCIAL MEDIA
RUNNING WATER ACROSS ROADWAYS REPORTED AROUND HERNDON.
0555 PM FLOOD PINE GROVE MILLS 40.74N 77.87W
06/27/2013 CENTRE PA PUBLIC
STREAMS REPORTED TO BE OUT OF THEIR BANKS NEAR PINE
GROVE MILLS.
0601 PM TSTM WND DMG RIVERSIDE 40.28N 78.92W
06/27/2013 CAMBRIA PA 911 CALL CENTER
TREES REPORTED DOWN.
0605 PM FLASH FLOOD PENFIELD 41.21N 78.60W
06/27/2013 CLEARFIELD PA EMERGENCY MNGR
TRAILER PARK BEING EVACUATED DUE TO RISING WATER IN
PENFIELD.
0605 PM FLASH FLOOD CURWENSVILLE 40.97N 78.52W
06/27/2013 CLEARFIELD PA EMERGENCY MNGR
HOMES BEING EVACUATED IN CURWENSVILLE DUE TO RISING
WATER.
0605 PM TSTM WND DMG 5 S BEECH CREEK 41.00N 77.59W
06/27/2013 CENTRE PA 911 CALL CENTER
TREES DOWN ALONG I-80.
0609 PM TSTM WND DMG BLOOMSBURG 41.00N 76.46W
06/27/2013 COLUMBIA PA 911 CALL CENTER
TREES REPORTED DOWN.
0618 PM FLASH FLOOD WHITE HORSE 40.03N 75.99W
06/27/2013 LANCASTER PA 911 CALL CENTER
CAR STUCK IN HIGH WATER
0620 PM FLASH FLOOD POTTSVILLE 40.68N 76.21W
06/27/2013 SCHUYLKILL PA 911 CALL CENTER
MUDSLIDE REPORTED DUE TO HEAVY RAIN.
0620 PM FLASH FLOOD 1 N DANVILLE 40.98N 76.61W
06/27/2013 MONTOUR PA 911 CALL CENTER
WATER ACROSS ROADWAYS IN MAHONING TWP.
0630 PM FLOOD JACKSONVILLE 40.99N 77.63W
06/27/2013 CENTRE PA TRAINED SPOTTER
WATER REPORTED TO BE ACROSS ROADWAYS IN MUCH OF MARION
TWP.
0635 PM FLASH FLOOD CATAWISSA 40.95N 76.46W
06/27/2013 COLUMBIA PA 911 CALL CENTER
WATER ACROSS ROADS NEAR CATAWISSA.
0635 PM FLASH FLOOD 1 SW BLOOMSBURG 40.99N 76.47W
06/27/2013 COLUMBIA PA 911 CALL CENTER
WATER REPORTED TO BE ACROSS ROUTE 42 IN MONTOUR TWP.
0640 PM FLOOD BEECH CREEK 41.07N 77.59W
06/27/2013 CLINTON PA TRAINED SPOTTER
VEHICLES REPORTED TO BE STRANDED IN WATER ALONG ROUTE
150.
0645 PM FLOOD HOWARD 41.01N 77.66W
06/27/2013 CENTRE PA TRAINED SPOTTER
PERSONS TRAPPED INSIDE A BUILDING DUE TO HIGH WATER.
0809 PM FLOOD BEECH CREEK 41.07N 77.59W
06/27/2013 CLINTON PA EMERGENCY MNGR
ONGOING WATER RESCUES IN THE BEECH CREEK AREA.
&&
EVENT NUMBER CTP1300185 CTP1300186 CTP1300187 CTP1300188 CTP1300190
CTP1300189 CTP1300191 CTP1300192 CTP1300193 CTP1300194 CTP1300195
CTP1300196 CTP1300197 CTP1300207 CTP1300203 CTP1300227 CTP1300214
CTP1300199 CTP1300200 CTP1300201 CTP1300202 CTP1300198 CTP1300228
CTP1300229 CTP1300230 CTP1300218 CTP1300204 CTP1300206 CTP1300205
CTP1300208 CTP1300209 CTP1300210 CTP1300215 CTP1300223 CTP1300211
CTP1300212 CTP1300213 CTP1300219 CTP1300231 CTP1300216 CTP1300225
CTP1300217 CTP1300220 CTP1300222 CTP1300221 CTP1300224 CTP1300226
COLBERTSpecial weather statement, Jun 28, 1:10 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
110 PM EDT FRI JUN 28 2013
PAZ005-006-010-281815-
ELK PA-MCKEAN PA-POTTER PA-
110 PM EDT FRI JUN 28 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCKEAN...NORTH CENTRAL
ELK AND NORTHWESTERN POTTER COUNTIES...
AT 108 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LIMESTONE TO CYCLONE TO LYNCH...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT JAMES CITY...KINZUA BRIDGE STATE
PARK...SMETHPORT...WILCOX...SHINGLEHOUSE AND NORWICH.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... UNIVERSITY OF PITTSBURGH
- BRADFORD.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 446.
LAT...LON 4200 7794 4186 7796 4162 7833 4162 7842
4156 7842 4153 7896 4166 7896 4181 7872
4200 7870
FORECASTER:Local storm report, Jun 28, 1:16 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
116 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD SHAMOKIN 40.79N 76.55W
06/27/2013 NORTHUMBERLAND PA 911 CALL CENTER
FLOODED BASEMENTS
&&
EVENT NUMBER CTP1300232
COLBERTLocal storm report, Jun 28, 1:20 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 PM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL SCANDIA 41.91N 79.04W
06/28/2013 E1.00 INCH WARREN PA PUBLIC
&&
EVENT NUMBER CTP1300233
COLBERTSpecial weather statement, Jun 28, 1:38 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
138 PM EDT FRI JUN 28 2013
PAZ017-024-281815-
CAMBRIA PA-CLEARFIELD PA-
138 PM EDT FRI JUN 28 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAMBRIA AND
SOUTHWESTERN CLEARFIELD COUNTIES...
AT 135 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLYMER...MOVING EAST
AT 30 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT NORTHERN CAMBRIA...WESTOVER...IRVONA
AND COALPORT.
THIS WILL IMPACT ROUTE 219.
LAT...LON 4065 7884 4071 7882 4072 7881 4083 7881
4087 7849 4065 7846 4062 7886 4063 7886
FORECASTER:RHGThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:08 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Lycoming, Northumberland, Snyder, Union | 3 hr |
| Jun 27, 8:29 PM EDT | Areal Flood Advisory | CTP | Columbia, Montour, Schuylkill | 2 hr |
| Jun 28, 10:36 AM EDT | Areal Flood Advisory | CTP | Clearfield | 12 hr |
| Jun 28, 11:40 AM EDT | Special Weather Statement | CTP | Warren | 50 min |
| Jun 28, 12:12 PM EDT | Special Weather Statement | CTP | Warren | 33 min |
| Jun 28, 12:38 PM EDT | Special Weather Statement | CTP | McKean | 22 min |
| Jun 28, 1:10 PM EDT | Special Weather Statement | CTP | McKean | 65 min |
| Jun 28, 1:29 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter, Tioga | 61 min |
| Jun 28, 1:38 PM EDT | Special Weather Statement | CTP | Cambria | 37 min |
| Jun 28, 2:12 PM EDT | Special Weather Statement | CTP | Union | 33 min |
| Jun 28, 2:17 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton, Somerset | 58 min |
| Jun 28, 2:25 PM EDT | Areal Flood Advisory | CTP | Blair, Cambria, Centre, Clearfield, Clinton, Huntingdon and 4 more | 4 hr |
| Jun 28, 2:26 PM EDT | Special Weather Statement | CTP | Cambria | 34 min |
| Jun 28, 2:29 PM EDT | Special Weather Statement | CTP | Lancaster | 46 min |
| Jun 28, 2:35 PM EDT | Special Weather Statement | CTP | Tioga | 40 min |
| Jun 28, 2:40 PM EDT | Special Weather Statement | CTP | Mifflin | 35 min |
| Jun 28, 3:08 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton, Huntingdon, Somerset | 67 min |
| Jun 28, 3:12 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Huntingdon, Mifflin, Snyder, Union | 63 min |
| Jun 28, 3:14 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 46 min |
| Jun 28, 3:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 61 min |
| Jun 28, 3:40 PM EDT | Flash Flood Warning | CTP | Clearfield | 3 hr |
| Jun 28, 3:42 PM EDT | Special Weather Statement | CTP | Adams | 18 min |
| Jun 28, 4:09 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Fulton, Huntingdon, York | 66 min |
| Jun 28, 4:39 PM EDT | Special Weather Statement | CTP | Sullivan | 66 min |
| Jun 28, 4:47 PM EDT | Special Weather Statement | CTP | Schuylkill | 58 min |
| Jun 28, 4:48 PM EDT | Special Weather Statement | CTP | Northumberland | 27 min |
| Jun 28, 4:56 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Northumberland, Schuylkill | 64 min |
| Jun 28, 5:32 PM EDT | Special Weather Statement | CTP | Schuylkill | 58 min |
| Jun 28, 5:48 PM EDT | Areal Flood Advisory | CTP | Dauphin, Northumberland, Schuylkill | 3 hr |
| Jun 28, 6:22 PM EDT | Special Weather Statement | CTP | Schuylkill | 23 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.